Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 36, NWS Great Falls, MT

November 26, 202217 counties in Montana

NWS Great Falls, MT issued this high wind warning at Nov 26, 2022, 2:35 PM MST for 17 counties in Montana. It took effect at Nov 26, 2022, 5:00 PM MST. It was in force for 21 hr. 48 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2022, 2:35 PM MST (21:35 UTC)
In effect from
Nov 26, 2022, 5:00 PM MST
Expired
Nov 27, 2022, 1:58 PM MST
In force
21 hr
Issued by
NWS Great Falls, MT

Counties Beaverhead County, MT, Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Madison County, MT, Meagher County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 18 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 7:09 PM MSTNON-TSTM WND GST 613 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.
Nov 26, 9:37 PM MSTNON-TSTM WND GST 652 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Nov 26, 10:00 PM MSTNON-TSTM WND GST 585 Se Browning, MTMESONET STATION SHBM BROWNING.
Nov 26, 10:41 PM MSTNON-TSTM WND GST 5215 Wnw Wolf Creek, MTMESONET STATION MTROG ROGERS PASS (MT DOT).
Nov 26, 11:30 PM MSTNON-TSTM WND GST 5014 W Bynum, MTMESONET STATION DELMT DELLWO (MCSCN).
Nov 27, 12:16 AM MSTNON-TSTM WND GST 4014 Wnw Ringling, MTMESONET STATION MTDPC DEEP CREEK US12 MP 23.5.
Nov 27, 12:35 AM MSTNON-TSTM WND GST 473 Nne Monarch, MTMESONET STATION MTMON MONARCH CANYON (MT DOT).
Nov 27, 12:41 AM MSTNON-TSTM WND GST 4313 S Marysville, MTMESONET STATION MTMDP MACDONALD PASS (MT DOT).
Nov 27, 12:45 AM MSTNON-TSTM WND GST 4212 Wnw Cut Bank, MTMESONET STATION BFAM 12.1 W CUT BANK (AGRIMET).
Nov 27, 12:50 AM MSTNON-TSTM WND GST 638 Nne Augusta, MTAWOS STATION K1FM FOXTROT.
Nov 27, 12:58 AM MSTNON-TSTM WND GST 443 Wnw Raynesford, MTAWOS STATION K1AM ALPHA.
Nov 27, 12:58 AM MSTNON-TSTM WND GST 4817 Sw Simms, MTMESONET STATION MTBOW BOWMANS (MT DOT).
Nov 27, 1:00 AM MSTNON-TSTM WND GST 4910 Nne Vaughn, MTMESONET STATION MTM21 9.6 NE VAUGHN (MT-MESO).
Nov 27, 1:00 AM MSTNON-TSTM WND GST 5712 Nne Augusta, MTMESONET STATION HODMT HODGKISS.
Nov 27, 1:21 AM MSTNON-TSTM WND GST 908 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.
Nov 27, 1:39 AM MSTNON-TSTM WND GST 4514 Sw Simms, MTAWOS STATION K1GM GOLF.
Nov 27, 2:11 AM MSTNON-TSTM WND GST 54Saint Mary, MTMESONET STATION SRYM8 SAINT MARY RAWS.
Nov 27, 2:25 AM MSTNON-TSTM WND GST 462 Se Ethridge, MTMESONET STATION GW1987 ETHRIDGE THREE SE.
Nov 27, 2:27 AM MSTNON-TSTM WND GST 4115 E Whitlash, MTMESONET STATION GW0718 JOPLIN 25NNW.
Nov 27, 2:28 AM MSTNON-TSTM WND GST 488 Sse Ulm, MTAWOS STATION K1IM INDIA.
Nov 27, 2:30 AM MSTNON-TSTM WND GST 4610 Wsw Stockett, MTMESONET STATION FW1843 GREAT FALLS.
Nov 27, 2:52 AM MSTNON-TSTM WND GST 507 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Nov 27, 2:55 AM MSTNON-TSTM WND GST 431 Ese Malmstrom Afb, MTAWOS STATION KGFA MALMSTROM AFB.
Nov 27, 3:15 AM MSTNON-TSTM WND GST 431 Wsw Sun Prairie, MTMESONET STATION FW5493 VAUGHN.
Nov 27, 3:15 AM MSTNON-TSTM WND GST 524 E Cascade, MTMESONET STATION MTM76 CASCADE E MDA.
Nov 27, 4:52 AM MSTNON-TSTM WND GST 577 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Nov 27, 5:37 AM MSTNON-TSTM WND GST 551 Ene East Glacier Park, MTMESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT).
Nov 27, 5:45 AM MSTNON-TSTM WND GST 522 Nnw Shelby, MTMESONET STATION GW0664 SHELBY AIRPORT.
Nov 27, 5:45 AM MSTNON-TSTM WND GST 533 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.
Nov 27, 6:07 AM MSTNON-TSTM WND GST 522 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Nov 27, 6:38 AM MSTTSTM WND GST 5511 Ssw Whitlash, MTMESONET STATION GW0659 GRASSY BUTTE 2SE.
Nov 27, 6:45 AM MSTNON-TSTM WND GST 528 Ene Ferdig, MTMESONET STATION MTM53 MDA OILMONT.
Nov 27, 7:30 AM MSTNON-TSTM WND GST 58Sunburst, MTMESONET STATION MTSUN SUNBURST (MT DOT).
Nov 27, 7:41 AM MSTNON-TSTM WND GST 652 Sse Geyser, MTMESONET STATION MTGYS GEYSER (MT DOT).
Nov 27, 8:00 AM MSTNON-TSTM WND GST 544 Nw Coffee Creek, MTMESONET STATION MTM15 3.6 NW COFFEE CREEK (MT-MESO).
Nov 27, 8:10 AM MSTNON-TSTM WND GST 608 Ssw Fort Benton, MTMESONET STATION DVI01740 FORT BENTON.
Nov 27, 8:24 AM MSTNON-TSTM WND GST 581 N Loma, MTMESONET STATION MTLOM LOMA (MT DOT).
Nov 27, 8:27 AM MSTNON-TSTM WND GST 544 Nne Mcallister, MTMESONET STATION MTNOR NORRIS HILL (MT DOT).
Nov 27, 8:30 AM MSTNON-TSTM WND GST 593 Ene Benchland, MTMESONET STATION MTM47 MDA - BENCHLAND.
Nov 27, 8:32 AM MSTNON-TSTM WND GST 542 Nw Windham, MTAWOS STATION K1CM CHARLIE.
Nov 27, 8:45 AM MSTNON-TSTM WND GST 526 Ne Whitlash, MTMESONET STATION DW9565 WHITLASH.
Nov 27, 8:45 AM MSTNON-TSTM WND GST 5315 Wnw Wolf Creek, MTMESONET STATION MTROG ROGERS PASS (MT DOT).
Nov 27, 8:45 AM MSTNON-TSTM WND GST 678 Ese Fort Benton, MTMESONET STATION MTM02 10.2 S LOMA (MT-MESO).
Nov 27, 9:00 AM MSTNON-TSTM WND GST 5213 S Marysville, MTMESONET STATION MTM68 4.8 S BLOSSBURG (MT-MESO).
Nov 27, 9:15 AM MSTNON-TSTM WND GST 543 Ssw Loma, MTMESONET STATION MTM45 3.2 SW LOMA (MT-MESO).
Nov 27, 9:45 AM MSTNON-TSTM WND GST 6011 Wsw Big Sandy, MTMESONET STATION MTM90 BIG SANDY SW.
Nov 27, 10:45 AM MSTNON-TSTM WND GST 5420 N Rudyard, MTMESONET STATION EW1937 GOLDSTONE.
Nov 27, 1:04 PM MSTNON-TSTM WND GST 583 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2022-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2022-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WWUS75 KTFX 262135
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
235 PM MST Sat Nov 26 2022

MTZ321-323-324-326-262245-
/O.CAN.KTFX.HW.A.0034.221127T0700Z-221128T0300Z/
Meagher County Valleys-Canyon Ferry Area-Missouri Headwaters-
Gallatin Valley-
Including the following locations: Pony, Townsend, Toston,
Winston, Whitehall, White Sulphur Springs, Martinsdale, Gallatin
Gateway, Checkerboard, Harrison, Ringling, Willow Creek, Bozeman,
and Three Forks
235 PM MST Sat Nov 26 2022

...HIGH WIND WATCH IS CANCELLED...

$$

MTZ301>303-307-308-271100-
/O.UPG.KTFX.HW.A.0034.221127T0000Z-221127T2200Z/
/O.NEW.KTFX.HW.W.0036.221127T0000Z-221127T2200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Choteau, Pendroy, Marias Pass,
Kiowa, Saint Mary, Dupuyer, Rogers Pass, Babb, Browning, East
Glacier Park, Cut Bank, Ethridge, Bynum, Logan Pass, Santa Rita,
and Heart Butte
235 PM MST Sat Nov 26 2022

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 3 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ304-309>318-320-325-330-271100-
/O.UPG.KTFX.HW.A.0034.221127T0700Z-221128T0300Z/
/O.NEW.KTFX.HW.W.0036.221127T1500Z-221128T0300Z/
Eastern Toole and Liberty-Eastern Pondera and Eastern Teton-
Western and Central Chouteau County-Bears Paw Mountains and
Southern Blaine-Cascade County below 5000ft-Judith Basin County
and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and
MacDonald Pass-Gates of the Mountains-Little Belt and Highwood
Mountains-Snowy and Judith Mountains-Big Belt, Bridger and Castle
Mountains-Madison River Valley-Gallatin and Madison County
Mountains and Centennial Mountains-
Including the following locations: Lothair, Moccasin, Lincoln,
Jeffers, Rocky Boy, Devon, Great Falls, Whitlash, Ennis, Joplin,
Floweree, Marysville, Kings Hill Pass, Hilger, Brady, McAllister,
Cameron, West Yellowstone, Hobson, Fort Benton, Norris, Shelby,
Flesher Pass, Neihart, Bozeman Pass, Maudlow, Trident, Monarch,
Conrad, Raynolds Pass, Windham, Galata, Wolf Creek, Battle Ridge
Pass, Benchland, Craig, Ledger, Stanford, MacDonald Pass,
Lewistown, Deep Creek Pass, Big Sky, Targhee Pass, Carter, Canyon
Creek, Raynesford, Chester, and Geyser
235 PM MST Sat Nov 26 2022

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, north central, and southwest Montana.

* WHEN...From 8 AM to 8 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ305-271100-
/O.NEW.KTFX.HW.W.0036.221127T1500Z-221128T0300Z/
Hill County-
Including the following locations: Havre
235 PM MST Sat Nov 26 2022

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Hill County.

* WHEN...From 8 AM to 8 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$
2 follow-up statements
459 
WWUS75 KTFX 270844
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
144 AM MST Sun Nov 27 2022

MTZ301>303-307-308-272200-
/O.CON.KTFX.HW.W.0036.000000T0000Z-221127T2200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Browning, Bynum, Choteau,
Heart Butte, Babb, Cut Bank, Marias Pass, East Glacier Park,
Ethridge, Logan Pass, Dupuyer, Saint Mary, Santa Rita, Pendroy,
Rogers Pass, and Kiowa
144 AM MST Sun Nov 27 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ304-305-309>318-320-325-330-280000-
/O.CON.KTFX.HW.W.0036.221127T1500Z-221128T0300Z/
Eastern Toole and Liberty-Hill County-Eastern Pondera and Eastern
Teton-Western and Central Chouteau County-Bears Paw Mountains and
Southern Blaine-Cascade County below 5000ft-Judith Basin County
and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and
MacDonald Pass-Gates of the Mountains-Little Belt and Highwood
Mountains-Snowy and Judith Mountains-Big Belt, Bridger and Castle
Mountains-Madison River Valley-Gallatin and Madison County
Mountains and Centennial Mountains-
Including the following locations: Flesher Pass, Carter, Neihart,
Brady, Geyser, Bozeman Pass, Whitlash, Rocky Boy, Lothair,
Norris, Fort Benton, Battle Ridge Pass, Raynolds Pass, Ledger,
Benchland, Jeffers, Big Sky, Joplin, Hilger, Canyon Creek,
Marysville, Kings Hill Pass, Maudlow, Havre, Ennis, Wolf Creek,
Floweree, Monarch, Chester, Deep Creek Pass, Galata, West
Yellowstone, Conrad, Cameron, Moccasin, Trident, Shelby, Windham,
Lincoln, Craig, Raynesford, Devon, Stanford, Great Falls,
Lewistown, Hobson, Targhee Pass, McAllister, and MacDonald Pass
144 AM MST Sun Nov 27 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 
PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, north central, and southwest Montana.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

CC
143 
WWUS75 KTFX 272058
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
158 PM MST Sun Nov 27 2022

MTZ301>303-307-308-272200-
/O.CAN.KTFX.HW.W.0036.000000T0000Z-221127T2200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Kiowa, Browning, Santa Rita,
East Glacier Park, Logan Pass, Cut Bank, Marias Pass, Ethridge,
Pendroy, Bynum, Dupuyer, Rogers Pass, Heart Butte, Babb, Saint
Mary, and Choteau
158 PM MST Sun Nov 27 2022

...HIGH WIND WARNING IS CANCELLED...

Wind gusts of 30 to 45 mph will continue through late afternoon 
across portions of North-central and Southwest Montana. Damaging 
wind gusts in excess of 58 mph are no longer expected today.

$$

MTZ304-305-309>318-320-325-330-272200-
/O.CAN.KTFX.HW.W.0036.000000T0000Z-221128T0300Z/
Eastern Toole and Liberty-Hill County-Eastern Pondera and Eastern
Teton-Western and Central Chouteau County-Bears Paw Mountains and
Southern Blaine-Cascade County below 5000ft-Judith Basin County
and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and
MacDonald Pass-Gates of the Mountains-Little Belt and Highwood
Mountains-Snowy and Judith Mountains-Big Belt, Bridger and Castle
Mountains-Madison River Valley-Gallatin and Madison County
Mountains and Centennial Mountains-
Including the following locations: Cameron, Stanford, Battle
Ridge Pass, Whitlash, Flesher Pass, Great Falls, Brady, Moccasin,
Benchland, Canyon Creek, Lothair, Norris, Lincoln, Devon,
Floweree, Raynesford, Geyser, Lewistown, Trident, Hilger, Kings
Hill Pass, Ennis, Havre, Joplin, Deep Creek Pass, Rocky Boy,
Targhee Pass, Fort Benton, Ledger, Shelby, McAllister, Bozeman
Pass, Marysville, Maudlow, Windham, Jeffers, Monarch, West
Yellowstone, Raynolds Pass, Carter, Neihart, Chester, Conrad,
Galata, MacDonald Pass, Big Sky, Wolf Creek, Craig, and Hobson
158 PM MST Sun Nov 27 2022

...HIGH WIND WARNING IS CANCELLED...

Wind gusts of 30 to 45 mph will continue through late afternoon 
across portions of North-central and Southwest Montana. Damaging 
wind gusts in excess of 58 mph are no longer expected today.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 26, 11:15 AM MST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 26, 11:15 AM MST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1115 AM MST Sat Nov 26 2022

Aviation Section Updated.

.UPDATE...

The primary band of rain and snow is clearing away through
Southwest Montana late this morning, now mainly south of I-90.
Expect minor impacts to travel over Monida, Raynolds, and Bozeman
passes through around noon. Areas of dense fog developed in the
Great Falls area mid-morning as drier air aloft cleared the higher
clouds, allowing for the surface layer to cool to saturation.
Drier air continues to mix down to the surface, as satellite
imagery reveals clearing of low clouds from the west across
North-central Montana. Overall forecast for a clearing trend
remains on track today. Minor updates were posted to better match
observed hourly trends in fog, precipitation and temperatures.

&&

.SYNOPSIS...

A weather system moving southeast across the region will bring
snow to the central and southwest mountains and their northern slopes
and foothills through early this afternoon. A second and stronger
system approaching the area tonight through Sunday will bring
high winds to lower elevations and snow to the mountains and
northern slopes and foothills. It will also bring a pattern change
to much colder temperatures with rounds of light mountain snow
for the early to middle part of next week.

&&

.AVIATION...
1115 AM MST Sat Nov 26 2022 (26/18Z TAF period)

MVFR or temporary IFR conditions persist late this morning for
KGTF/KBZN/KEKS. For KGTF, low ceilings remain after morning
precipitation cleared the area.  For Southwest Montana, rain and
snow showers continue for a few more hours. Overall skies will
continue to clear through this afternoon and evening from northwest
to south.  Strong west to southwest winds develop this evening
through the overnight along the Rocky Mountain Front and plains,
with associated low-level wind shear and turbulence impacts. Strong
winds continue through the end of the TAF period as a strong cold
front approaches the region from the northwest.

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 416 AM MST Sat Nov 26 2022/

Today...

A sharp and fast-moving disturbance is currently moving over
northwest Montana early this morning and will quickly move across
central and southern Montana by mid-afternoon. For the central and
southwestern mountains and adjacent northern foothills/slopes,
expect up to several hours of snow leading up to the passage of
this system, which may impact travel especially over the mountain
passes, particularly Bozeman Pass. A Winter Weather Advisory for
impactful snow accumulations has been issued accordingly. For the
Northern Rocky Mountain Front, snow should quickly end with the
disturbance passage this morning but may end as an hour or two of
freezing drizzle or light freezing rain as the dendritic growth
zone quickly dries out. Minimal to no impacts are expected from
any freezing rain/drizzle on this side of the Continental Divide.

Tonight through Sunday night...

A more dynamic weather system moves southeast toward our area
tonight into early Sunday, then settles over the area through the
early part of next week with temperatures returning back to below
normal. A strong westerly jet streak will bring increasingly
stronger winds through the night tonight over the Rocky Mountain
Front region. A cold front moving south along the east slopes of
the Northern Rockies will provide additional forcing during the
day Sunday from north to south, allowing strong to high winds to
push east across much of the forecast area. Outside of the
immediate east slopes of the Northern Rockies and the Little
Belts, there is considerable uncertainty as to whether high wind
criteria will be reached, with most areas showing 45 to 70 percent
chances of winds exceeding >55 mph. This includes parts of
southwest Montana prone to strong or high winds in similar
situations with strong frontal systems moving southeast through
the region. A High Wind Watch has been issued for the zones most
favored to approach these higher winds >55 mph, though it should
be noted that not all parts of the southwest Montana zones in the
watch will see strong/high winds.

The system will also produce snow across the Northern Rockies and
the central and southwest mountains, and for lower elevations
snow will primarily be limited to a brief ~1-2 hr window as the
front moves through. Overall, however, snow accumulations will be
limited even over the mountains and northern slopes/foothills with
the initial disturbance by how fast it moves across the area.
However, additional light snow lingers into Monday and Tuesday
given weak disturbances will move west to east across the forecast
area within the overall stationary longwave trough that becomes
established over the region generally light snow accumulations
over central and southwest Montana. CC

Wednesday into next weekend...

Additional subsequent upper lows dive south from the Arctic down
the West Coast within a broad deep longwave trough over much of
northern and central North America. This will allow for weak
upper ridging to develop downstream over Montana Wednesday into
Thursday along with weak southerly low-level winds, allowing for
some moderation of temperatures outside of sheltered valleys where
inversions will keep temperatures well below normal. Models are
in good agreement a system ejects northeastward across the region
Friday bringing the chance of widespread accumulating but
generally light snow with temperatures again dropping back well
below normal for all areas. Unsettled and frigid conditions
likely continue through next weekend into the following week as a
deep Arctic trough remains over central North America and the
forecast area lies under northerly flow aloft. CC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  40  28  42  12 /  40  10  30  10
CTB  39  27  38   9 /   0  20  60  40
HLN  38  22  40  12 /  40  10  60  30
BZN  35  14  36  12 /  90   0  30  70
WYS  32  11  25   8 /  90  20  60  90
DLN  34  14  32  11 /  50   0  20  60
HVR  40  27  42  12 /   0  20  30  20
LWT  36  22  39  11 /  80  20  30  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 10:28 PM MSTHigh Wind WatchTFXBeaverhead, Blaine, Broadwater, Cascade, Chouteau, Fergus and 12 more16 hr

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.